Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 89, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2017, 2:35 AM CDT for Bailey County, Parmer County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2017, 2:35 AM CDT (07:35 UTC)
- Expired
- May 10, 2017, 3:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bailey County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:59 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257
WUUS54 KLUB 100735
SVRLUB
TXC017-369-100815-
/O.NEW.KLUB.SV.W.0089.170510T0735Z-170510T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
235 AM CDT WED MAY 10 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Bailey County in northwestern Texas...
Southwestern Parmer County in the Panhandle of Texas...
* Until 315 AM CDT
* At 234 AM CDT, a severe thunderstorm was located near Arch,
New Mexico, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs...siding and trees.
* Locations impacted include...
Muleshoe, Farwell, Needmore, Oklahoma Lane, Progress and Lariat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3438 10304 3451 10265 3402 10262 3393 10305
TIME...MOT...LOC 0734Z 232DEG 33KT 3413 10305
HAIL...1.25IN
WIND...60MPH
$$
MCZ3 follow-up statements
630
WWUS54 KLUB 100749
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
249 AM CDT WED MAY 10 2017
TXC017-369-100815-
/O.CON.KLUB.SV.W.0089.000000T0000Z-170510T0815Z/
Bailey TX-Parmer TX-
249 AM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR BAILEY AND SOUTHWESTERN PARMER COUNTIES...
At 247 AM CDT, severe thunderstorms were located along a line
extending from near Oklahoma Lane to 10 miles northwest of Needmore,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs...siding and trees.
Locations impacted include...
Muleshoe, Farwell, Needmore, Oklahoma Lane, Progress and Lariat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building. Torrential rainfall is occurring with these storms, and
may lead to flash flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3451 10265 3402 10262 3393 10305 3438 10304
TIME...MOT...LOC 0747Z 232DEG 34KT 3443 10293 3398 10291
HAIL...1.25IN
WIND...60MPH
$$
MCZ584 WWUS54 KLUB 100809 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 309 AM CDT WED MAY 10 2017 TXC017-369-100815- /O.CON.KLUB.SV.W.0089.000000T0000Z-170510T0815Z/ Bailey TX-Parmer TX- 309 AM CDT WED MAY 10 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR NORTHEASTERN BAILEY AND SOUTHWESTERN PARMER COUNTIES... At 308 AM CDT, a severe thunderstorm was located near Progress, moving northeast at 40 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs...siding and trees. Locations impacted include... Muleshoe, Progress, Oklahoma Lane and Lariat. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3451 10265 3414 10263 3410 10291 3441 10296 TIME...MOT...LOC 0808Z 230DEG 34KT 3434 10273 HAIL...0.88IN WIND...60MPH $$ MCZ
791
WWUS54 KLUB 100815
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
315 AM CDT WED MAY 10 2017
TXC017-369-100824-
/O.EXP.KLUB.SV.W.0089.000000T0000Z-170510T0815Z/
Bailey TX-Parmer TX-
315 AM CDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAILEY AND
SOUTHWESTERN PARMER COUNTIES WILL EXPIRE AT 315 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 700 AM CDT for
the Panhandle of and northwestern Texas.
LAT...LON 3451 10265 3414 10263 3410 10291 3441 10296
TIME...MOT...LOC 0814Z 232DEG 33KT 3437 10268
$$
MCZ/GSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:17 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 10, 12:17 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1217 AM CDT Wed May 10 2017 .AVIATION... MVFR conditions in place at all three TAF sites and will remain so through much of the night. One area of thunderstorms will impact KPVW before a second round develops that could impact all three TAF sites in the early morning hours. Ceilings will remain MVFR through the night with a brief improvement into VFR in and around storms, but fall back to MVFR after storm passage. This will continue until dryer air mixes in from the west mid Wednesday morning and helps to rapidly erode any cloud decks. Next issue will be strong southwest to west wind that will develop as a storm system moves over the region, expect speeds in the 20 to 30 mph range with some higher gusts. Wind speeds will rapidly decrease after local sunset with VFR conditions into Thursday morning. Jordan && .PREV DISCUSSION... /issued 627 PM CDT Tue May 9 2017/ AVIATION... Moist low level southeast flow will precede thunderstorm chances developing later in the night as a strong upper level low pressure system over southern Arizona moves into western New Mexico. Low clouds are likely to redevelop by late evening or in the early morning hours, while best thunder chances spread through KLBB and KPVW between 09-12z and KCDS 11z-15z. These storms could become quiet robust so intensity and visibility may change if stronger storms approach. Drier southwest flow will develop mid morning KLBB and KPVW. RMcQueen PREV DISCUSSION... /issued 316 PM CDT Tue May 9 2017/ DISCUSSION... Severe weather and potential for heavy rain punctuate the near term today. The stationary upper low that has been over Baja California and the Sea of Cortez the last 36 hours or more finally appears to be picking up some eastward momentum. Diffluent flow has been supporting terrain-induced convection across northern New Mexico through the day. Thunderstorms have begun to fire further south down the spine of the Sacramentos and Guadalupes. However, steering flow remains pretty much oriented south to north, so for a while at least this activity should stay to our west. We will be looking for the potential for convection to build southeastward from Pecos River valley of southeast New Mexico along an axis of differential heating that has occurred on the interface of the mostly clear sky to the southwest with the stratus that has been in place through the day across the South Plains. It is that development that would have a better chance of impacting the western South Plains early in the period. Secondarily would be any supercells that are able to form across southeastern New Mexico. Progged Bunkers right-moving supercell motion is to the northeast at 30-35 kts. A tornado potential will exist with the backed winds across the South Plains. Later tonight will see the potential for another round of storms, probably more widespread than the evening round as the parent upper low ejects across northern Sonora toward southeastern Arizona. That piece may be what is appearing on water vapor imagery across western New Mexico to northern Chihuahua southwest of El Paso. Will maintain likely PoPs across roughly two-thirds of the forecast area overnight. Finally, precipitable water near an inch and a quarter and the potential for training with the nearly south-to-north flow aloft that backs a bit with time support the potential for heavy rain. Will monitor for the potential for a Flash Flood watch through the evening. The middle part of the forecast period still looks to be dominated by a transient upper level ridge. Temperatures early in this phase on Thursday and Friday will be in a post-frontal cool air mass while Saturday will see warmer temperatures fueled by a return of south winds and low level warm advection. This then leads to the latter part of the forecast period and the potential for a somewhat active sloshing dryline phase Sunday through Tuesday. Cyclonic flow over the western CONUS helps support this idea. This period is still too far out to work out the details (such as a short wave trough that may eject across the central High Plains Monday-ish) and have basically run with a slight chance wording that favors the eastern half of the forecast area each day. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 14/99
Hazardous weather outlook, May 9, 11:30 AM CDT, 15 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1130 AM CDT Tue May 9 2017 TXZ021>044-101630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1130 AM CDT Tue May 9 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered severe thunderstorms are expected to develop across the western South Plains mainly after 4 PM. This activity will increase in coverage as it spreads eastward over the remainder of the Caprock and into southeast Texas Panhandle and Rolling Plains this evening through the overnight hours. Supercell storms early on may develop into clusters after sunset, with a squall line potentially racing eastward across much of the outlook area late tonight. The most intense storms will be capable of producing baseball size hail, wind gusts to 75 mph, a few tornadoes and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The risk of scattered severe thunderstorms may persist across the southeast Texas Panhandle into parts of the Rolling Plains on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested this afternoon into tonight.
In the hours before
Local storm report, May 9, 10:58 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL MULESHOE 34.23N 102.73W
05/09/2017 E1.00 INCH BAILEY TX PUBLIC
HAIL SLIGHTLY BIGGER THAN A QUARTER.
&&
EVENT NUMBER LUB1700183
SCOBBLocal storm report, May 9, 11:26 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 5 ENE FIELDTON 34.07N 102.14W
05/09/2017 E1.00 INCH LAMB TX STORM CHASER
&&
EVENT NUMBER LUB1700184
SCOBBLocal storm report, May 9, 11:38 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL MULESHOE 34.23N 102.73W
05/09/2017 E1.75 INCH BAILEY TX PUBLIC
LOTS OF QUARTER AND SMALLER HAIL. LARGEST GOLF BALL
SIZE. PICTURES AND REPORT VIA SM.
&&
EVENT NUMBER LUB1700185
SCOBBLocal storm report, May 10, 12:27 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1227 AM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM FLASH FLOOD MULESHOE 34.23N 102.73W
05/10/2017 BAILEY TX BROADCAST MEDIA
WATER COMPLETELY COVERING HIGHWAY 84 THROUGH TOWN.
&&
EVENT NUMBER LUB1700186
JORDANSpecial weather statement, May 10, 1:57 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lubbock TX
157 AM CDT WED MAY 10 2017
TXZ021-100730-
Parmer TX-
157 AM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY UNTIL 230 AM CDT...
At 157 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bovina, or 12 miles southwest of Friona, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Friona, Bovina, Oklahoma Lane and Black.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 700 AM CDT for
the Panhandle of Texas.
LAT...LON 3472 10252 3443 10252 3433 10290 3457 10305
3458 10304 3474 10285 3475 10255
TIME...MOT...LOC 0657Z 239DEG 29KT 3448 10284
MCZSpecial weather statement, May 10, 2:15 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Lubbock TX
215 AM CDT WED MAY 10 2017
TXZ039-040-100745-
Terry TX-Yoakum TX-
215 AM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR TERRY AND SOUTHEASTERN YOAKUM
COUNTIES UNTIL 245 AM CDT...
At 214 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Denver City, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Brownfield, Denver City, Plains, Tokio, Meadow and Wellman.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern Texas.
LAT...LON 3296 10305 3339 10266 3339 10245 3335 10222
3315 10210 3296 10231
TIME...MOT...LOC 0714Z 219DEG 33KT 3307 10271
MCZThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 50 min |
| May 9, 7:11 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 64 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 35 min |
| May 9, 8:01 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 2 hr |
| May 9, 8:01 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 29 min |
| May 9, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| May 9, 8:54 PM CDT | Tornado Warning | LUB | Cochran, Yoakum | 36 min |
| May 9, 9:15 PM CDT | Areal Flood Advisory | LUB | Cochran | 60 min |
| May 9, 9:29 PM CDT | Tornado Warning | LUB | Cochran | 31 min |
| May 9, 9:58 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 32 min |
| May 9, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 32 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LUB | Bailey | 53 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 31 min |
| May 9, 10:37 PM CDT | Areal Flood Advisory | LUB | Hockley, Lamb | 83 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 30 min |
| May 9, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 38 min |
| May 9, 11:05 PM CDT | Areal Flood Advisory | LUB | Castro, Lamb, Parmer | 85 min |
| May 9, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 28 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| May 9, 11:34 PM CDT | Areal Flood Advisory | LUB | Bailey | 86 min |
| May 10, 12:11 AM CDT | Flash Flood Warning | LUB | Bailey | 64 min |
| May 10, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 46 min |
| May 10, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 28 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LUB | Castro, Lamb | 64 min |
| May 10, 12:42 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 26 min |
| May 10, 12:55 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 50 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Swisher | 50 min |
| May 10, 1:48 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 57 min |
| May 10, 1:57 AM CDT | Special Weather Statement | LUB | Parmer | 33 min |
| May 10, 2:13 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 47 min |
| May 10, 2:15 AM CDT | Special Weather Statement | LUB | Terry, Yoakum | 30 min |
| May 10, 2:49 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Lamb, Parmer | 56 min |
| May 10, 3:21 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 24 min |
| May 10, 3:46 AM CDT | Special Weather Statement | LUB | Castro | 29 min |
| May 10, 3:55 AM CDT | Areal Flood Advisory | LUB | Lubbock | 80 min |
| May 10, 4:03 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 57 min |
| May 10, 5:26 AM CDT | Special Weather Statement | LUB | Motley | 34 min |
| May 10, 6:00 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 10, 6:29 AM CDT | Special Weather Statement | LUB | Hall | 31 min |
| May 10, 2:21 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 24 min |
| May 10, 2:41 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 49 min |
| May 10, 2:46 PM CDT | Areal Flood Advisory | LUB | Motley | 59 min |
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 34 min |
| May 10, 3:35 PM CDT | Tornado Warning | LUB | Childress, Cottle | 25 min |
| May 10, 3:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 37 min |
| May 10, 3:56 PM CDT | Tornado Warning | LUB | Childress, Cottle | 19 min |
| May 10, 4:02 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 31 min |
| May 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 18 min |
| May 10, 6:35 PM CDT | Areal Flood Advisory | LUB | Briscoe | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.